MAUDE Adverse Event Report: APYX MEDICAL CORPORATION J-PLASMA

APYX MEDICAL CORPORATION J-PLASMA
Model Number BVX-330B
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subsequent investigation of the returned device and extensive internal testing has ruled out this type of damage as occurring during the manufacturing or shipping processes.This issue was most likely caused by inadvertent damage to the distal end of the shaft caused by the user either during clinical use or while removing coagulum/eschar from the electrode.Skin ports were used at the incision site that could result in damage at the distal end of the handpiece due to the tight interference with the outer diameter of the shaft of the device.The damage seen during clinical use may also have been caused by one or a combination of the following factors: (1) subjecting the device to unknown solvents, chemicals or disinfectants or any additional cleaning or reuses that may compromise essential material and design characteristics as well as the structural integrity of the device and lead to device failure, (2) use of a scratch pad (commonly available in surgical environments) or other abrasive materials to clean the blade, and/or (3) modifying or altering the tip of the device.The ifu gives cleaning instructions to avoid any type of abrasive damage "for optimum performance, keep the distal end of the shaft free of debris.A damp gauze pad can be used for cleaning." as well as instructions to avoid recleaning, resterilization or reuse.Note: when this incident was first reported, there were no patient injuries and based on the investigation, there was no malfunction.Due to subsequent reports of this issue occurring during clinical use in the past 30 days, it is being reported retrospectively, as it is now included as part of the field action being initiated.
 
Event or Problem Description
During clinical use, an unexpected stress fracture occurred on the shaft of the handpiece resulting in fragmentation.The issue was recognized by the user and the physician completed the procedure with another device.There was no injury to the patient or physician.

Brand Name
J-PLASMA
Common Device Name
J-PLASMA
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater, fl
MDR Report Key9989962
Report Number3007593903-2020-00015
Device Sequence Number11911477
Product Code GEI
UDI-Device Identifier00607151010157
UDI-Public00607151010157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberBVX-330B
Device Catalogue NumberBVX-330B
Device Lot Number0619C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2019
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007593903-04/28/20-001C
Patient Sequence Number1
Patient Age33 YR